# SDR COEA2012022101821

- Difficulty date: February 21, 2012
- Submitted: February 25, 2012
- Operation: Air carrier
- Aircraft: N821FX
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 253
- Aircraft time: 31,896 hours, 30,794 cycles
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Panel
- Part number: S5391205000200
- Condition: Separated
- Location: Fuselage
- Part time: 31,896 hours, 30,794 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

AIRCRAFT SUFFERED AN INFLIGHT SEPARATION OF THE STARBOARD CENTER LATERAL PANEL OF THE WING TO FUSELAGE FAIRING.  THE SEPARATION OCCURRED EN ROUTE AND HAD JUST BEEN GIVEN DISCRETION FROM FL 190 TO 10,000 FEET.  JUST AFTER THE TOP OF THE DESCENT THE CREW HEARD AN AUDIBLE THUD.  AFTER THE THUD, THE CREW HEARD A SLIGHT HUM OR WHISTLING SOUND.  CONCERNED THAT IT MIGHT BE A GEAR DOOR THAT HAD SEPARATED FROM THE AIRCRAFT, THE CREW BEGAN SLOWING AND LOWERED THE GEAR TO ENSURE IT WOULD EXTEND PROPERLY.  THEY EXECUTED A VISUAL APPROACH TO RWY 26 AND LANDED WITHOUT INCIDENT.  DURING A POST FLIGHT INSPECTION, THE MISSING PANEL WAS DISCOVERED.  WILL SUBMIT A SUPPLEMENTAL REPORT AT A LATER DATE.
